Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What are the side effects if I change from EsCitalo to Citalo?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hello Dr XXXXXXX I am the guy with the shoulder and neck pain . I am taking Cipralex 10mg now, my shoulder pain is nearly gone . The pins and needles sensations in my face and neck is gone also . I think the first 3 days are the worst regarding the side effects . Nausea is the only side effect that is lasting now but i think its getting better . I appreciate your help on this . I have a question , if i decide to change from EsCitalo to Citalo will this cause side effects for me ? I am asking cause price difference is big , Citalo is much cheaper here . Also regarding the dosage , i heard that EsCitalo is twice as effective as Citalo , so if i change will i have to switch to Citalo 20 ? Or just take Citalo 10 ? Thanks
Posted Fri, 13 Dec 2013 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 3 days later
Brief Answer: Citalopram 20 mg is equal to 10 mg escitalopram. Detailed Answer: Hi, Welcome back! I was sent your question just now. I am glad to know that you have improved so much and I expect you will notice further benefit in the next few weeks. It is said that escitalopram has somewhat less side effects than citalopram but many of my patients have not noticed any such difference. It may just be a strategy of pharma companies to sell a costlier medicine. So, in my opinion, there is no harm in trying citalopram instead of escitalopram. But you would need to double the dose. That is, for 10 mg escitalopram, you will need 20 mg citalopram. If you feel that side effects are worse, then you can switch back to escitalopram. Hope you continue to do well on citalopram as well. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: What are the side effects if I change from EsCitalo to Citalo? 26 minutes later
Thank you dr XXXXXXX , appreciate your help a lot .
Answered by Dr. Preeti Parakh 6 minutes later
Brief Answer: You are welcome! Detailed Answer: Hi, You are always welcome! I hope next time the website team does not take such a long time to post a query. Wishing you all the best, Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: What are the side effects if I change from EsCitalo to Citalo? 1 minute later
It is ok , you were very helpful . I will get back to you when i want to quit the medicine . For now i am better . I will give you 5 stars :)
Answered by Dr. Preeti Parakh 1 minute later
Brief Answer: Thanks. Detailed Answer: Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor